Alert archive / Georgia / River Flood Warnings in 2014

River Flood Warning 12, NWS Jacksonville, FL

March 19, 20144 counties in Georgia

NWS Jacksonville, FL issued this river flood warning at Mar 19, 2014, 9:51 PM EDT for 4 counties in Georgia. It took effect at Mar 21, 2014, 2:00 AM EDT. It was in force for 8 days.

The area

The counties it named.

The facts

Issued
Mar 19, 2014, 9:51 PM EDT (01:51 UTC)
In effect from
Mar 21, 2014, 2:00 AM EDT
Expired
Mar 29, 2014, 8:00 AM EDT
In force
8 days
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Flood severity
Minor

Counties Appling County, GA, Tattnall County, GA, Toombs County, GA, Wayne County, GA

The radar

The Moody AFB radar (KVAX), 135 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Altamaha River near Baxley (BAXG1). The gauge peaked at 13.45 ft at Mar 27, 2014, 2:00 AM EDT.

actionminormoderate2040608003/2003/2103/2203/2303/2403/2503/2603/2703/2803/2903/30
Action stage
72.5 ft
Minor stage
74.5 ft
Moderate stage
80 ft
Major stage
84 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02225000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this river flood warning went out at Mar 19, 9:14 PM EDT, 37 minutes earlier.

Area forecast discussion, Mar 19, 9:14 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
914 PM EDT WED MAR 19 2014

...AREAS OF DENSE FOG WILL BE POSSIBLE TONIGHT ALONG THE COAST AND
ACROSS NORTHEAST FLORIDA...

.UPDATE...
SKIES HAVE GONE CLEAR ACROSS THE FORECAST AREA AS WEAK HIGH
PRESSURE HAS SETTLED OVER THE REGION...AND THE MAIN IMPACT
EXPECTED TONIGHT IS POTENTIAL FOG FORMATION. THE CLEAR
SKIES...NEAR CALM WINDS AND RECENT RAINS WILL PROVIDE FOR GOOD FOG
DEVELOPMENT CONDITIONS...ALONG THE COASTAL COUNTIES/NEARSHORE
WATERS FIRST...THEN SPREADING INLAND DURING THE OVERNIGHT HOURS.
FOR NOW WILL JUST ADVERTISE AREAS OF DENSE FOG IN THE ZFP/GRIDS
AND HWOJAX PRODUCTS...BUT DENSE FOG ADVISORIES MAY BE NEEDED LATER
ON TONIGHT. HAVE NOT INCLUDED DENSE WORDING ACROSS INLD SE GA AS
APPROACHING FRONTAL BOUNDARY LATE TONIGHT MAY KEEP BOUNDARY LAYER
WINDS ELEVATED JUST ENOUGH TO PREVENT DENSE FOG FORMATION.
OTHERWISE MOSTLY CLEAR SKIES ARE EXPECTED WITH LOWS IN THE 45-50
DEG RANGE INLAND AND 50-55 DEG RANGE ALONG THE COAST.
THURSDAY...FOG WILL LINGER ACROSS NE FL COUNTIES UNTIL MID MORNING
HOURS THEN DRY FRONTAL PASSAGE IS EXPECTED DURING THE DAY WITH
SKIES BECOME PARTLY/MOSTLY SUNNY AND HIGHS SURGING WELL INTO THE
70S AND NEAR SEASONABLE VALUES FOR MID-LATE MARCH.

&&

.AVIATION...
CLEAR SKIES AND CALM WINDS WILL PROMOTE FOG DEVELOPMENT TONIGHT.
MVFR VISIBILITIES ARE EXPECTED BY MIDNIGHT THEN DOWN TO LIFR
CONDITIONS AFTER MIDNIGHT AS THE FOG THICKENS. MESOSCALE MODEL DATA
SUGGESTS THE BEST CHANCE FOR AREAS OF DENSE FOG AT THE DUVAL COUNTY
TERMINALS BETWEEN 6Z AND 13Z. VFR CONDITIONS WILL DEVELOP THURSDAY
MORNING BEHIND A WEAK AND DRY COLD FRONTAL PASSAGE.

&&

.MARINE...
LONG PERIOD EASTERLY SWELLS WILL KEEP SEAS CLOSE TO 6 FEET WELL
OFFSHORE...OTHERWISE WINDS WILL REMAIN AT 10 KNOTS OR LESS THROUGH
THE END OF THE WEEK. SO WILL KEEP SCEC HEADLINE FOR ELEVATED SEAS
OFFSHORE OTHERWISE THE LIGHT WINDS WILL ALLOW FOR SOME DENSE FOG
FORMATION NEARSHORE...BUT NOT CONFIDENT ENOUGH TO ISSUE MARINE
DENSE FOG ADVISORY AT THIS TIME.

RIP CURRENTS: MODERATE AS LONG PERIOD EASTERLY SWELLS CONTINUE TO BUILD.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  48  77  43  77 /   0  10   0   0
SSI  53  72  50  71 /   0   0   0   0
JAX  49  77  49  75 /   0  10   0   0
SGJ  52  72  53  73 /   0   0  10   0
GNV  48  78  49  79 /   0   0   0   0
OCF  50  79  51  81 /  10  10   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

HESS/SHULER/GUILLET
Hazardous weather outlook, Mar 19, 9:30 PM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
930 PM EDT WED MAR 19 2014

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-200848-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL
CAMDEN-
930 PM EDT WED MAR 19 2014

...AREAS OF DENSE FOG EXPECTED TONIGHT...

...MINOR RIVER FLOODING WITHIN SEVERAL RIVER BASINS THIS WEEK...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

AREAS OF DENSE FOG IS EXPECTED TO DEVELOP TONIGHT...MAINLY ALONG THE
COASTAL COUNTIES AND ADJACENT COASTAL WATERS...AS WELL AS ACROSS
MOST OF NORTHEAST FLORIDA. LOCAL VISIBILITIES LESS THAN ONE QUARTER
OF A MILE WILL BE POSSIBLE AND DENSE FOG ADVISORIES MAY NEED TO
POSTED DURING THE OVERNIGHT HOURS.

MINOR RIVER FLOODING IS OCCURRING OR IS FORECAST TO OCCUR WITHIN
SEVERAL LOCAL RIVER BASIN THIS WEEK. PLEASE REFER TO THE RIVER
FLOOD WARNINGS AND STATEMENTS FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

AREAS OF DENSE FOG ARE ANTICIPATED EARLY THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE IS CONSIDERING THE
DISCONTINUANCE...OR REDUCED ISSUANCE...OF THIS PRODUCT. PLEASE
FORWARD COMMENTARY ON THE HAZARDOUS WEATHER OUTLOOK PRODUCT TO
OUR METEOROLOGIST IN CHARGE...SCOTT CORDERO...AT
SCOTT.CORDERO@NOAA.GOV. THIS WILL IN NO WAY AFFECT NOAA WEATHER
RADIO...BUT ONLY PERTAINS TO THE HAZARDOUS WEATHER OUTLOOK
PRODUCT WHICH SUMMARIZES ADVISORIES...WATCHES...AND WARNINGS
WHICH ARE ALREADY IN EFFECT.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 9:52 PM EDTRiver Flood WarningJAXAlachua, Columbia, Gilchrist18 days
Mar 20, 1:35 AM EDTDense Fog AdvisoryJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more8 hr
Mar 20, 3:12 AM EDTRip Current StatementJAXFlagler, Nassau16 hr

Nearby

River Flood Warnings in Georgia, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.